MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Defective Component (2292); Inaccurate Delivery (2339); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during the intraocular lens (iol) implant procedure, once the lever was pressed down on the preloaded delivery system, the lens kept advancing forward despite fingers being lifted off.There are three medical device reports associated with this complaint.This report is 1 of 3.Additional information has been requested however no further information available.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in b.5., d9, h.3., h.6.And h.11.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received and stated based on the query raised.It stated that the returned sample showed a broken pin stop, which appeared to be a different issue than what was originally reported.The reporter was not sure whether this happened during the incident or afterward.
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6., and h.11.The product was returned for analysis and the reported complaint "lenses kept going forward despite fingers lifted off" was not observed.The product was not returned in the reported condition.Product carton was received with a note "no implanted, damaged".The device was returned in an opened blister tray.The lock-out assembly has been removed.The pin stop is broken and is stuck in the lens bay door in the pin stop designated area.Solution is dried in the device.The device was received activated.The lens is crushed around the broken pin stop and the plunger is advanced to between mid-nozzle and the depth guard.The returned sample was observed to have a different issue than reported.The customer reported several products under identical description.No clarification was received from the reporter.Product carton was received with a note "no implanted, damaged".On the evaluation of the product it was determined that the issue is related to a broken pin stop.The product did not meet specifications.The lens pin stop was found to be broken and stuck in the lens bay door in the pin stop designated area.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22726232
Report Number9612169-2025-01558
Device Sequence Number9143638
Product Code HQL
UDI-Device Identifier00380652393614
UDI-Public(01)00380652393614(17)270129(11)240131(10)25783215
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number25783215
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer10/20/2025
11/19/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date11/14/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown